Alert archive / New York / Lake Effect Snow Advisories in 2011

Lake Effect Snow Advisory 6, NWS Buffalo, NY

January 12, 201110 counties in New York

NWS Buffalo, NY issued this lake effect snow advisory at Jan 12, 2011, 12:29 PM EST for 10 counties in New York. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2011, 12:29 PM EST (17:29 UTC)
Expired
Jan 13, 2011, 12:57 PM EST
In force
24 hr
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 73 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS41 KBUF 121729
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1229 PM EST WED JAN 12 2011

NYZ003>006-014-130130-
/O.CAN.KBUF.WW.Y.0002.000000T0000Z-110112T2200Z/
/O.NEW.KBUF.LE.Y.0006.110112T1729Z-110113T1100Z/
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO...CANANDAIGUA
1229 PM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY REPLACED BY A LAKE EFFECT SNOW
ADVISORY...IN EFFECT UNTIL 6 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* LOCATIONS...SOUTH OF LAKE ONTARIO.

* TIMING...THROUGH TONIGHT.

* ACCUMULATIONS...AN ADDITIONAL 4 TO 6 INCHES THROUGH TONIGHT.

* VISIBILITIES...A HALF MILE IN MODERATE SNOW AT TIMES.

* IMPACTS...EXPECT STEADIEST SNOW THROUGH THIS EVENING...GRADUALLY
  TAPERING OFF AFTER MIDNIGHT. MODERATE SNOW WILL MAKE ROADS
  SLIPPERY...AND LOWER VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ001-002-130130-
/O.CAN.KBUF.WW.Y.0002.000000T0000Z-110112T2200Z/
/O.NEW.KBUF.LE.Y.0006.110112T1729Z-110113T0300Z/
NIAGARA-ORLEANS-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA
1229 PM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY REPLACED BY A LAKE EFFECT SNOW
ADVISORY...IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.
THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* LOCATIONS...NIAGARA AND ORLEANS COUNTIES.

* TIMING...THROUGH THIS EVENING.

* ACCUMULATIONS...AN ADDITIONAL 3 TO 5 INCHES.

* VISIBILITIES...A HALF MILE IN MODERATE SNOW AT TIMES.

* IMPACTS...MODERATE SNOW WILL MAKE ROADS SLIPPERY...AND LOWER
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ019-020-085-130130-
/O.CAN.KBUF.WW.Y.0002.000000T0000Z-110112T2200Z/
/O.NEW.KBUF.LE.Y.0006.110112T1729Z-110113T0300Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
1229 PM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY REPLACED LAKE EFFECT SNOW ADVISORY...
IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.
THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* LOCATIONS...SOUTHERN ERIE...AND CHAUTAUQUA AND CATTARAUGUS
  COUNTIES. GREATEST AMOUNTS WILL LIKELY BE ALONG THE CHAUTAUQUA
  RIDGE...WITH LESS SNOW IN SOUTHERN PORTIONS FROM JAMESTOWN TO
  SALAMANCA.

* TIMING...THROUGH THIS EVENING.

* ACCUMULATIONS...AN ADDITIONAL 3 TO 5 INCHES IN MOST PERSISTENT SNOWS.

* VISIBILITIES...A HALF MILE IN MODERATE SNOW AT TIMES.

* IMPACTS...MODERATE SNOW WILL MAKE ROADS SLIPPERY...AND LOWER
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ021-121830-
/O.CAN.KBUF.WW.Y.0002.000000T0000Z-110112T2200Z/
ALLEGANY-
INCLUDING THE CITY OF...WELLSVILLE
1229 PM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LIGHT SNOW WILL CONTINUE TO FALL THROUGH THIS AFTERNOON...WITH
ADDITIONAL ACCUMULATION OF AN INCH OR TWO.

$$

NYZ010>013-122200-
/O.CON.KBUF.WW.Y.0002.000000T0000Z-110112T2200Z/
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
INCLUDING THE CITIES OF...BUFFALO...BATAVIA...WARSAW...GENESEO
1229 PM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* LOCATIONS...ALL OF WESTERN AND CENTRAL NEW YORK.

* TIMING...THROUGH LATE THIS AFTERNOON.

* ACCUMULATIONS...ADDITIONAL 1 TO 3 INCHES THROUGH LATE AFTERNOON...FOR
  A STORM TOTAL OF 4 TO 8 INCHES.

* VISIBILITIES...A HALF MILE IN MODERATE SNOW AT TIMES.

* IMPACTS...SNOW COVERED AND SLIPPERY ROADS THROUGH LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW. WHILE THE WEATHER
WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE
WINTER WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ007-008-122200-
/O.CON.KBUF.WW.Y.0002.000000T0000Z-110112T2200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1229 PM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* LOCATIONS...EASTERN LAKE ONTARIO REGION.

* TIMING...THROUGH LATE THIS AFTERNOON.

* ACCUMULATIONS...ADDITIONAL 1 TO 3 INCHES THROUGH LATE
  AFTERNOON...FOR A STORM TOTAL OF 4 TO 8 INCHES.

* VISIBILITIES...A HALF MILE IN MODERATE SNOW AT TIMES.

* IMPACTS...SNOW COVERED AND SLIPPERY ROADS THROUGH LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW. WHILE THE WEATHER
WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE
WINTER WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

APFFEL
5 follow-up statements
283 
WWUS41 KBUF 122152
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
452 PM EST WED JAN 12 2011

NYZ001-002-019-020-085-122300-
/O.CAN.KBUF.LE.Y.0006.000000T0000Z-110113T0300Z/
NIAGARA-ORLEANS-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...JAMESTOWN...
OLEAN...ORCHARD PARK...SPRINGVILLE
452 PM EST WED JAN 12 2011

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

WHILE ADDITIONAL SNOW SHOWERS TONIGHT WILL ACCUMULATE AN
ADDITIONAL INCH OR TWO...THE STEADY SNOWS THAT COULD PRODUCE MORE
OF AN IMPACT HAVE GREATLY DIMINISHED IN BOTH COVERAGE AND
INTENSITY. 

$$

NYZ007-008-010>013-122300-
/O.CAN.KBUF.WW.Y.0002.000000T0000Z-110112T2200Z/
JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO
452 PM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

WHILE ADDITIONAL SNOW SHOWERS TONIGHT WILL ACCUMULATE AN
ADDITIONAL INCH OR TWO...THE STEADY SNOWS THAT COULD PRODUCE MORE
OF AN IMPACT HAVE GREATLY DIMINISHED IN BOTH COVERAGE AND
INTENSITY. 

$$

NYZ003>006-014-130600-
/O.EXT.KBUF.LE.Y.0006.000000T0000Z-110113T1800Z/
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO...CANANDAIGUA
452 PM EST WED JAN 12 2011

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 1 PM EST
THURSDAY...

THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST
THURSDAY. 

* LOCATIONS...SOUTH OF LAKE ONTARIO.

* TIMING...THROUGH TONIGHT.

* ACCUMULATIONS...AN ADDITIONAL 4 TO 6 INCHES THROUGH TONIGHT.

* VISIBILITIES...A HALF MILE IN MODERATE SNOW AT TIMES.

* IMPACTS...EXPECT STEADIEST SNOW THROUGH THIS EVENING... 
  GRADUALLY TAPERING OFF AFTER MIDNIGHT. MODERATE SNOW WILL MAKE 
  ROADS SLIPPERY...AND LOWER VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

RSH
462 
WWUS41 KBUF 130442
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1142 PM EST WED JAN 12 2011

NYZ003>006-014-131245-
/O.CON.KBUF.LE.Y.0006.000000T0000Z-110113T1800Z/
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO...CANANDAIGUA
1142 PM EST WED JAN 12 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THURSDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THURSDAY. 

* LOCATIONS...SOUTH OF LAKE ONTARIO.

* TIMING...THROUGH THURSDAY MORNING.

* ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES THROUGH OVERNIGHT.

* VISIBILITIES...A HALF MILE IN MODERATE SNOW AT TIMES.

* IMPACTS...MODERATE SNOW AT TIMES WILL MAKE ROADS SLIPPERY...AND
  LOWER VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

RSH
285 
WWUS41 KBUF 130835
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
335 AM EST THU JAN 13 2011

NYZ003-014-130945-
/O.CAN.KBUF.LE.Y.0006.000000T0000Z-110113T1800Z/
MONROE-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...CANANDAIGUA
335 AM EST THU JAN 13 2011

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

LAKE EFFECT SNOW HAS DIMINISHED EARLY THIS MORNING...THEREFORE THE
LAKE EFFECT SNOW ADVISORY HAS BEEN CANCELLED.

$$

NYZ004>006-131645-
/O.CON.KBUF.LE.Y.0006.000000T0000Z-110113T1800Z/
WAYNE-NORTHERN CAYUGA-OSWEGO-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO
335 AM EST THU JAN 13 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* LOCATIONS...WAYNE...NORTHERN CAYUGA AND OSWEGO COUNTIES.

* TIMING...THROUGH MIDDAY.

* ACCUMULATIONS...AN ADDITIONAL 2 TO 3 INCHES.

* VISIBILITIES...A HALF MILE IN MODERATE SNOW AT TIMES.

* IMPACTS...SNOW COVERED ROADS AND LOW VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

HITCHCOCK
864 
WWUS41 KBUF 131620
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1120 AM EST THU JAN 13 2011

NYZ004>006-131800-
/O.CON.KBUF.LE.Y.0006.000000T0000Z-110113T1800Z/
WAYNE-NORTHERN CAYUGA-OSWEGO-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO
1120 AM EST THU JAN 13 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* LOCATIONS...WAYNE...NORTHERN CAYUGA AND OSWEGO COUNTIES.

* TIMING...THROUGH MIDDAY.

* ACCUMULATIONS...AN ADDITIONAL INCH OR TWO.

* VISIBILITIES...A HALF MILE IN MODERATE SNOW AT TIMES.

* IMPACTS...SNOW COVERED ROADS AND LOW VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

ZAFF
255 
WWUS41 KBUF 131757
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1257 PM EST THU JAN 13 2011

NYZ004>006-131900-
/O.CAN.KBUF.LE.Y.0006.000000T0000Z-110113T1800Z/
WAYNE-NORTHERN CAYUGA-OSWEGO-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO
1257 PM EST THU JAN 13 2011

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

LIGHT SNOW WILL CONTINUE AT TIMES FOR THE REMAINDER OF THE DAY AND
INTO THE NIGHT...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

$$

ZAFF

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 12, 10:12 AM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Jan 12, 10:12 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1012 AM EST WED JAN 12 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM ALONG THE NEW ENGLAND COAST TODAY WILL MOVE
AWAY FROM THE REGION TONIGHT WITH ACCUMULATING SNOW GRADUALLY
WINDING DOWN THIS EVENING. SOME LINGERING LIGHT LAKE EFFECT SNOW
SHOWERS WILL CONTINUE INTO THURSDAY SOUTHEAST OF THE LAKES. SEVERAL
MORE WEAK SYSTEMS WILL MOVE THROUGH THE LOWER LAKES REGION DURING
THE LATE WEEK AND WEEKEND WITH SOME ADDITIONAL LIGHT SNOW.

&&

.NEAR TERM /THROUGH TONIGHT/...
FORECAST IN GOOD SHAPE THIS MORNING AND NO CHANGES MADE OTHER THAN
TO KEEP THE FORECAST WORDING AND PRODUCTS FRESH. SURFACE LOW OVER
CAPE COD AS OF 15Z WITH WRAP AROUND MOISTURE STREAMING WESTWARD
ACROSS NORTH CENTRAL NY. RADAR SHOWS A HYBRID OF LIGHT SYNOPTIC
SNOW WITH SUBTLE LAKE BANDS OFF A NNE FLOW OVER WESTERN LAKE
ONTARIO AND NNW BANDS OFF OF LAKE ERIE. EXPECT THIS SLOW
TRANSITION FROM SYNOPTIC TO LAKE EFFECT TO CONTINUE DURING THE
DAY WITH ROUGHLY 1-3 ADDITIONAL INCHES TODAY. HIGHEST AMOUNTS
SHOULD BE OVER THE CHAUTAUQUA RIDGE AND ALONG THE LAKE ONTARIO
SHORE LINE. MAY SEE SOME INCREASE IN SNOW RATES IN ALL AREAS FOR
A FEW HOURS AS THE WRAPAROUND MOISTURE STREAMS IN BEHIND A WEAK
SHORTWAVE THATS MOVING SW ACROSS WESTERN NY.

TONIGHT THE DEEP COASTAL LOW WILL QUICKLY PULL AWAY INTO THE
CANADIAN MARITIMES. NORTHWEST FLOW WILL CONTINUE TO PRODUCE SOME
NUISANCE LAKE EFFECT AND UPSLOPE SNOW SHOWERS OVERNIGHT...
ESPECIALLY SOUTHEAST OF LAKES ERIE AND ONTARIO. EXPECT THE OVERALL
COVERAGE AND INTENSITY TO SLOWLY DIMINISH OVERNIGHT AS DRIER AIR
STEADILY ADVECTS IN FROM CANADA AS THE SYNOPTIC SCALE MOISTURE IS
STRIPPED AWAY. EXPECT ADDITIONAL ACCUMULATIONS OF AN INCH OR LESS
IN MOST AREAS...WITH AN INCH OR TWO SOUTHEAST OF LAKE ONTARIO FROM
THE EASTERN SUBURBS OF ROCHESTER OVER TO OSWEGO COUNTY AND SOUTH
INTO THE FINGER LAKES. THE CHAUTAUQUA RIDGE MAY SEE ANOTHER 2-3
INCHES WITH UPSLOPE/LAKE ENHANCEMENT...BUT THESE AMOUNTS SHOULD BE
FAIRLY ISOLATED TO THE USUAL LOCATIONS.

THE EXTENSIVE CLOUD COVER AND LIGHT SNOW WILL NOT ALLOW TEMPS TO
MOVE MUCH TODAY...WITH HIGHS ONLY IN THE LOWER 20S ACROSS LOWER
ELEVATIONS AND UPPER TEENS IN HIGHER TERRAIN. IT WILL BE ANOTHER
CHILLY NIGHT TONIGHT WITH LOW TO MID TEENS ON THE LAKE PLAINS AND
SINGLE DIGITS IN THE NORMALLY COLDER SOUTHERN TIER VALLEYS AND EAST
OF LAKE ONTARIO.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
THIS PERIOD BEGINS ON THURSDAY WITH REGION IN A RELAXING NORTH TO
NORTHWEST FLOW BEHIND THE DEPARTING STORM...WITH THE TYPICAL
UPSLOPE/LK EFFECT CLOUDINESS AND SNOW SHOWERS. 00Z MODELS NOTABLY
DRIER WITH LOW CAPS NOW SO WILL CONTINUE WITH CHC POPS SE OF LAKES
FOR THURSDAY...SOME LOW LIKELIES AT FIRST. SLIGHT RIDGE WORKS SOUTH
ON FRIDAY...DRIER STILL...BUT SOME LINGERING LAKE RESPONSE WILL LIFT
NORTH SO WILL BRING CHC POPS NORTH A BIT BUT STILL DO NOT EXPECT
ANYTHING SIGNIFICANT. TEMPS STILL QUITE COLD BOTH THURS AND FRI WITH
850 MB STAYING NEAR -14C...SUPPORTING L-M 20S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
00Z MODELS DIVERGE DRAMATICALLY LATER IN THE PERIOD. THEY START
SIMILARLY...TRACKING A CLIPPER LOW ACROSS THE GREAT LAKES
SATURDAY...BUT THE 00Z EURO IS DEEPER AND FARTHER NORTH...WITH ITS
TRAILING FRONT SWEEPING THROUGH SAT NT...FOLLOWED BY A RIDGE ON
SUNDAY...THEN A WAVE LIFTING UP TO OUR EAST AND BRUSHING US ON
MONDAY...THEN ANOTHER RIDGE ON TUESDAY.

00Z GFS...ON THE OTHER HAND...HAS A MUCH WEAKER CLIPPER DROPPING
RIGHT ACROSS THE LOWER LAKES SAT...LEAVING A TROUGH AND ANOTHER WEAK
CLIPPER SUNDAY...KEEPING US UNSETTLED BOTH DAYS...THEN A RIDGE AND
WARMING TEMPS MONDAY WITH A LOW LIFTING UP INTO THE WESTERN LAKES ON
TUESDAY...WARM ENOUGH FOR RAIN HERE. IN FACT...00Z EURO HAS 850 MB
TEMP OF -12C AT BUF AT 12Z TUES...WHILE GFS IS +2C!

AT THIS STAGE...WILL HAVE TO COMPROMISE...LEANING A BIT MORE TOWARD
ECMWF (AS DOES GEM)...LIKELY POPS FOR SNOW WITH CLIPPER SAT
PM/NIGHT...PERHAPS 1-3 INCHES...CHC POPS E OF LAKES SUN BUT
GENERALLY DRY...AND LOW CHC POPS MON AND TUES. TEMPS STILL COLD BUT
MODERATING...WILL RAISE TO NEAR SEASONAL 30 OR SO ON MON/TUES BUT
CONFIDENCE MON-TUES VERY LOW.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
A STRONG COASTAL LOW NEAR CAPE COD AT 15Z WILL CONTINUE TO MOVE
NORTHEAST TODAY WITH AN INVERTED TROUGH EXTENDING BACK TOWARD THE
LOWER LAKES. WRAP AROUND MOISTURE AND LIFT FROM THE UPPER LEVEL
LOW WILL KEEP WIDESPREAD IFR/MVFR IN LIGHT SNOW FOR THE ENTIRE DAY
ACROSS THE WHOLE AREA. THE SNOW WILL GRADUALLY TAPER OFF FROM
NORTH TO SOUTH DURING THE LATE AFTERNOON AND EVENING WITH
VSBY/CIGS SLOWLY IMPROVING THROUGH THE MVFR CATEGORY AND
EVENTUALLY VFR LATER TONIGHT. THE SNOW WILL LINGER A FEW MORE
HOURS SOUTHEAST OF LAKES ERIE AND ONTARIO WHERE SOME MODEST LAKE
ENHANCEMENT WILL DEVELOP LATER TODAY. EVEN IN THESE AREAS EXPECT A
DIMINISHING TREND OVERNIGHT AS DRIER AIR SLOWLY ERODES LAKE EFFECT
POTENTIAL.

.OUTLOOK...
THURSDAY...MAINLY MVFR WITH SNOW SHOWERS.
FRIDAY...MAINLY VFR IN SNOW SHOWERS.
SATURDAY...MVFR IN SNOW IN AFTERNOON...IFR POSSIBLE IN THE EVENING.
SUNDAY...IFR CONDITIONS TO MVFR IN SNOW.

&&

.MARINE...
MODERATE NORTHEASTERLIES WILL GRADUALLY BACK AROUND TO THE NORTHWEST
TODAY WITH SMALL CRAFT ADVISORY CONDITIONS CONTINUING ON BOTH LAKES
ERIE AND ONTARIO. THE MODERATE NORTHWEST WINDS WILL CONTINUE TONIGHT
BEFORE GRADUALLY DIMINISHING THURSDAY THROUGH FRIDAY WITH CONDITIONS
SUBSIDING BELOW SMALL CRAFT CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     NYZ001>008-010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR
         LOZ042>044.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/ZAFF
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...HITCHCOCK/ZAFF
MARINE...HITCHCOCK
Hazardous weather outlook, Jan 12, 7:03 AM EST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
703 AM EST WED JAN 12 2011

NYZ001>008-010>014-019>021-085-131215-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
703 AM EST WED JAN 12 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-131215-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
703 AM EST WED JAN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jan 12, 11:56 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1156 AM EST WED JAN 12 2011

NYZ001-002-010>012-085-122000-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...ORCHARD PARK...SPRINGVILLE
1156 AM EST WED JAN 12 2011

LAKE ENHANCED SNOW OFF LAKE ONTARIO WILL CONTINUE ACROSS THE
NIAGARA FRONTIER THROUGH THE AFTERNOON. THE HEAVIEST AND MOST
PERSISTENT SNOW WILL BE FOUND ACROSS NIAGARA AND ORLEANS COUNTIES
WHERE AN ADDITIONAL 2 TO 4 INCHES COULD ACCUMULATE BY 4 PM. SOUTH
OF BUFFALO AND BATAVIA AMOUNTS WILL GENERALLY BE IN THE 1 TO 2
INCH RANGE. ROADS WILL REMAIN SNOW COVERED AND SLICK, SO MOTORISTS
ARE URGED TO EXERCISE CAUTION WHILE TRAVELING THE REGION THIS
AFTERNOON.

NYZ003>005-013-014-122000-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA
1156 AM EST WED JAN 12 2011

LAKE ENHANCED SNOW OFF LAKE ONTARIO WILL CONTINUE ACROSS THE
REGION THROUGH THE AFTERNOON. IN THE HEAVIEST AND MOST PERSISTANT
SNOW, GENERALLY NORTH OF THE THRUWAY, AN ADDITION 2 TO 4 INCHES
ARE POSSIBLE. AREAS FARTHER SOUTH WILL GENERALLY SEE AN INCH OR 2.
ROADS WILL REMAIN SNOW COVERED AND SLICK, SO MOTORISTS ARE URGED
TO EXERCISE CAUTION WHILE TRAVELING THE REGION THIS AFTERNOON.
Special weather statement, Jan 12, 12:03 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1203 PM EST WED JAN 12 2011

NYZ006>008-122015-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1203 PM EST WED JAN 12 2011

SNOW OF VARYING INTENSITY WILL CONTINUE ACROSS THE REGION THROUGH
THE AFTERNOON. IN THE HEAVIEST AND MOST PERSISTANT SNOW, GENERALLY
ACROSS OSWEGO COUNTY AND THE TUG HILL REGION, AN ADDITION 2 TO 3
INCHES COULD ACCUMULATE BY 4 PM. AMOUNTS ACROSS THE REST OF THE
REGION WILL GENERALLY RANGE AN INCH OR 2. ROADS WILL REMAIN SNOW
COVERED AND SLICK, SO MOTORISTA ARE URGED TO EXERCISE CAUTION WHEN
TRAVELING THE AREA THIS AFTERNOON.

Nearby

Lake Effect Snow Advisories in New York, 2011Every lake effect snow advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.